Hail, Laramie
- When
- May 22, 3:48 PM MST to 3:55 PM MST
- Where
- Laramie County, 12 mi W of Albin
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.417, -104.333
3/4 to 1 inch diameter hail reported.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 22, 1:30 PM MST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT SUN MAY 22 2005 .SHORT TERM...TONIGHT...WITH OROGRAPHIC INFLUENCES AND LOW LEVEL CONVERGENCE ALONG THE ERN SLOPES OF THE MTNS...EXPECT SCATTERED TSTMS TO DEVELOP THIS AFTERNOON ALONG THE ERN SLOPES OF THE LARAMIE RANGE IN CLOSE PROXIMITY TO THE 850/700 MB THETA-E RIDGE AXII. TSTMS SHOULD DISSIPATE BY MID EVENING WITH LIMITED LARGE SCALE FORCING. A FEW STORMS MAY BE STRONG TO SEVERE NEAR THE CO STATE LINE PER SHEAR/BUOYANCY PARAMETERS. MON...THE RIDGE FLATTENS ACROSS WY AS A SHORTWAVE TROF MOVES ACROSS DURING PEAK HEATING. A COLD FRONT WILL PROGRESS SOUTHWARD ACROSS THE LOWER ELEVATIONS EAST OF THE LARAMIE RANGE. CAPPING INVERSION (WARM MID LEVEL TEMPERATURES) WILL LIMIT TSTM COVERAGE WEST OF THE LARAMIE RANGE. ELSEWHERE...SCATTERED TSTMS WILL DEVELOP IN THE AFTERNOON WITH FRONTAL FORCING COMBINED WITH ADEQUATE LOW/MID LEVEL MOISTURE (INSTABILITY). COVERAGE OF STORMS WILL BE GREATER ACROSS OUR NRN/ERN ZONES WHERE LOW LEVEL MOISTURE WILL BE MORE PREVALENT AS DEPICTED BY 850/700 MB THETA-E RIDGE AXII LOCATIONS. RUBIN .LONG TERM...MONDAY NIGHT THROUGH THURSDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ON THE PLAINS MONDAY NIGHT. INSTABILITY REMAINS OVER THE FAR SOUTHERN PORTION OF THE CWA DURING THE EVENING...THEN UPSLOPE FLOW CONTINUES. BELIEVE GFS SUFFERING FROM CONVECTIVE FEEDBACK WITH PRECIPITATION BULLSEYE IN THE NEBRASKA PANHANDLE MONDAY NIGHT. ON TUESDAY THE BOUNDARY PULLS OUT OF THE WESTERN CWA BUT HANGS UP ALONG THE LARAMIE RANGE. LOW LEVEL MOISTURE AND CONVERGENCE AID IN DESTABILIZTION AND SCATTERED THUNDERSTORMS AGAIN POSSIBLE TUESDAY AFTERNOON AND EVENING. NEXT SHORT WAVE TROF MOVING THROUGH THE NORTHERN PLAINS WEDNESDAY. ASSOCIATED COLD FRONT MOVES THROUGH THE CWA WEDNESDAY EVENING. UPSLOPE FLOW PERSISTS ON THE PLAINS THROUGH THURSDAY. COOLER TEMPERATURES...ESPECIALLY ON THE PLAINS EXPECTED THURSDAY. DRYING FROM NORTH TO SOUTH THURSDAY AS SURFACE HIGH PRESSURE BUILDS OVER WYOMING. THURSDAY NIGHT THROUGH SUNDAY...NW FLOW ALOFT IN RESPONSE TO WESTERN CONUS RIDGE AND CENTRAL/EASTERN US TROUGH. RIDGE AXIS SLOWLY MIGRATES EASTWARD THROUGH THE WEEKEND. SURFACE HIGH PRESSURE SLIDING DOWN ALONG THE FRONT RANGE WILL PROVIDE RETURN FLOW/WEAK EASTERLY WINDS...AND THE THREAT OF -TSRA EACH AFTERNOON IN THE SNOWY/SIERRA MADRES AND ESPECIALLY EAST/SOUTH OF THE LARAMIE RANGE...ALBEIT ISOLATED IN NATURE. THICKNESSES WILL SUPPORT ABOVE NORMAL TEMPS AS THIS EARLY SUMMER PATTERN CONTINUES INTO EARLY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && STARK/DEMKO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MDT SUN MAY 22 2005 NEZ001>003-019>021-054-055-WYZ059>070-231645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1043 AM MDT SUN MAY 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE EASTERN SLOPES OF THE LARAMIE RANGE AND WILL MOVE EASTWARD ACROSS THE PLAINS EAST OF THE MOUNTAINS THROUGH MID EVENING BEFORE DISSIPATING. A FEW STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO NICKEL SIZE. THE STRONGEST STORMS WILL OCCUR NEAR THE COLORADO-WYOMING STATE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS EXISTS MONDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BE SEVERE ACROSS THE WESTERN NEBRASKA PANHANDLE. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY...WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RUBIN
The Cheyenne radar (KCYS), 49 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
1 hail. Local standard time, as filed.
3/4 to 1 inch diameter hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446413.